MAUDE Adverse Event Report: MEDTRONIC, INC INPUT TS INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC, INC INPUT TS INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 051101A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 11/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use one 5 french enhanced insert input ts introducer sheath to treat a peripheral lesion.There was no damage noted to the packaging.The device was inspected and prepped per ifu with no issues noted.The device was properly hydrated.Resistance was not encountered when advancing the device.Excessive force was not used during insertion/delivery.It was reported that the sheath was broken during retrieval from patient upon closure of operation.It was stated that the patient ended up going for open surgery to take out the sheath from patient's body.The patient was reported to be alive with no further injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INPUT TS INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key10934310
Report Number1220452-2020-00094
Device Sequence Number910361
Product Code DYB
UDI-Device Identifier00643169014305
UDI-Public00643169014305
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K940092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2021
Device Model Number051101A
Device Catalogue Number051101A
Device Lot Number51034704
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;